Extended Shortest Path Problem - Generalized Dijkstra-Moore and Bellman-Ford Algorithms

Maher Helaoui

Abstract

The shortest path problem is one of the classic problems in graph theory. The problem is to provide a solution algorithm returning the optimum route, taking into account a valuation function, between two nodes of a graph G. It is known that the classic shortest path solution is proved if the set of valuation is IR or a subset of IR and the combining operator is the classic sum (+). However, many combinatorial problems can be solved by using shortest path solution but use a set of valuation not a subset of IR and/or a combining operator not equal to the classic sum (+). For this reason, relations between particular valuation structure as the semiring and diod structures with graphs and their combinatorial properties have been presented. On the other hand, if the set of valuation is IR or a subset of IR and the combining operator is the classic sum (+), a longest path between two given nodes s and t in a weighted graph G is the same thing as a shortest path in a graph -G derived from G by changing every weight to its negation. In this paper, in order to give a general model that can be used for any valuation structure we propose to model both the valuations of a graph G and the combining operator by a valuation structure S. We discuss the equivalence between longest path and shortest path problem given a valuation structure S. And we present a generalization of the shortest path algorithms according to the properties of the graph G and the valuation structure S.

References

  1. Allouche, D., de Givry, S., Sanchez, M., and Schiex, T. (2009). Tagsnp selection using weighted csp and russian doll search with tree decomposition 1. In In Proceedings of the WCB09. Lisbon Portugal, 1-8.
  2. Bellman, R. (1958). On a routing problem. In Quarterly of Applied Mathematics. 16: 87-90.
  3. Cohen, D. A., Cooper, M. C., Jeavons, P. G., and Krokhin, A. A. (2004). A maximal tractable class of soft constraint satisfaction. In Journal of Artificial Intelligence Research 22, 1-22.
  4. Cooper, M. C. (2003). Reduction operations in fuzzy or valued constraint satisfaction. In Fuzzy Sets and Systems 134 311-342.
  5. Cooper, M. C. (2004). Arc consistency for soft constraints. In Artificial Intelligence154, 199-227.
  6. Erickson, J. (2010). Maximum flows and parametric shortest paths in planar graphs. In In Proceedings of the 21st Annual ACM-SIAM Symposium on Discrete Algorithms, 794-804.
  7. Ford, J. and Lester, R. (1956). Network flow theory. In RAND Corporation, 923, Santa Monica, California.
  8. Ford, L. R. and Fulkerson, D. R. (1955). A simple algorithm for finding maximal network flows and an application to the hitchock problem. In In Rand Report Rand Corporation, Santa Monica, California.
  9. Ford, L. R. and Fulkerson, D. R. (1962). Flows in networks. In In Princeton University Press.
  10. Gondran, M. and Minoux, M. (2008). Graphs, dioids and semirings: New models and algorithms (operations research/computer science interfaces series). In Springer Publishing Company.
  11. Helaoui, M., Naanaa, W., and Ayeb, B. (2013). Submodularity-based decomposing for valued csp. In International Journal on Artificial Intelligence Tools.
  12. Schiex, T., Fargier, H., and Verfaillie, G. (1995). Valued constraint satisfaction problems: hard and easy problems. In In Proceedings of the 14th IJCAI, 631-637, Montréal, Canada.
  13. Sedgewick, R. and Wayne, K. D. (2011). Algorithms (4th ed.). In Addison-Wesley Professional, 661-666.
  14. Shimbel, A. (1955). Structure in communication nets. In Proceedings of the Symposium on Information Networks, 199-203, New York, NY: Polytechnic Press of the Polytechnic Institute of Brooklyn.
Download


Paper Citation


in Harvard Style

Helaoui M. (2017). Extended Shortest Path Problem - Generalized Dijkstra-Moore and Bellman-Ford Algorithms . In Proceedings of the 6th International Conference on Operations Research and Enterprise Systems - Volume 1: ICORES, ISBN 978-989-758-218-9, pages 306-313. DOI: 10.5220/0006145303060313


in Bibtex Style

@conference{icores17,
author={Maher Helaoui},
title={Extended Shortest Path Problem - Generalized Dijkstra-Moore and Bellman-Ford Algorithms},
booktitle={Proceedings of the 6th International Conference on Operations Research and Enterprise Systems - Volume 1: ICORES,},
year={2017},
pages={306-313},
publisher={SciTePress},
organization={INSTICC},
doi={10.5220/0006145303060313},
isbn={978-989-758-218-9},
}


in EndNote Style

TY - CONF
JO - Proceedings of the 6th International Conference on Operations Research and Enterprise Systems - Volume 1: ICORES,
TI - Extended Shortest Path Problem - Generalized Dijkstra-Moore and Bellman-Ford Algorithms
SN - 978-989-758-218-9
AU - Helaoui M.
PY - 2017
SP - 306
EP - 313
DO - 10.5220/0006145303060313